question for all femanons or informed males: my gf is trying to lose weight, she does yoga 3 times a week and cardio 2 times a week and eats clean. what effect do birthcontrol pills have on this? she tried different ones and is currently on one that has Levonorgestrel as its main active component, also Ethinylestradiol.
My cousin got all sorts of fucked up on birth control - massive water retention, depression, migraines, did her metabolism in etc. but there's a super low chance of that happening apparenty
Pills can cause a variety of issues but normally it just makes it a little harder to stay healthy, not impossible
The short answer is no.
Birth control is taken for a variety of reasons and come with a variety of side effects (as someone else said.) I don't know a single girl that hasn't gotten "fucked up" when starting birth control. It's OK to change it every 6 months to find the right pill. Personally, I started taking it because of PCOS. The side effects made me change which one I was on several times (first one caused suicidal depression, second didn't have enough hormone to cause period, another caused massive water retention.) Any responsible OB/GYN will work with her to find the right one. If the side effects are causing behaviors that lead to weight gain (depression - overeating, water retention - increased salt intake, transform into a crazy bitch - stress/sweet eating) then the doc should discuss different birth control options. If she's having these side effects and she's only on it for contraceptive reasons, maybe the shot or IUD is more appropriate. I think the pill has so many good benefits that it's worth the hassle of finding the right one. What helped me most was getting the right amount of sleep (not too little, not too much), no caffeine, and daily cardio 30-90 mins (especially important to stay active to help ward off blood clots).
Medical student and woman here.
> Levonorgestrel and Ethinylestradiol.
As an anon said, it's water retention. Try birth pills with progestogen only.
>she does yoga 3 times a week
Whoa, it's fucking nothing! Make her drink more water and work out.
Estrogen makes the body keep water like a bitch, hence the weight gains. And keep in mind, prolonged use of birth controll pills can severly fuck up the liver on the longrun. And I mean, really fuck up.
Birth control can also cause her to not be able to get wet, and that can last a while after she stops taking it. It also made me depressed, and I ate through my depression, so I think it was my diet not the pill. But I definitely gained weight. I've had bad experiences with iuds too, but if you want to keep side effects to a minimum tell her paraguard is the way to go.